Taiwanese Journal of Mathematics

Classification of Minimal Lorentzian Surfaces in $\mathbb{S}^4_2(1)$ with Constant Gaussian and Normal Curvatures

Uğur Dursun and Nurettin Cenk Turgay

Full-text: Open access


In this paper we consider Lorentzian surfaces in the $4$-dimensional pseudo-Riemannian sphere $\mathbb{S}^4_2(1)$ with index $2$ and curvature one. We obtain the complete classification of minimal Lorentzian surfaces $\mathbb{S}^4_2(1)$ whose Gaussian and normal curvatures are constants. We conclude that such surfaces have the Gaussian curvature $1/3$ and the absolute value of normal curvature $2/3$. We also give some explicit examples.

Article information

Taiwanese J. Math., Volume 20, Number 6 (2016), 1295-1311.

First available in Project Euclid: 1 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53B25: Local submanifolds [See also 53C40]
Secondary: 53C50: Lorentz manifolds, manifolds with indefinite metrics

Gaussian curvature minimal submanifolds Lorentzian surfaces normal curvature


Dursun, Uğur; Turgay, Nurettin Cenk. Classification of Minimal Lorentzian Surfaces in $\mathbb{S}^4_2(1)$ with Constant Gaussian and Normal Curvatures. Taiwanese J. Math. 20 (2016), no. 6, 1295--1311. doi:10.11650/tjm.20.2016.7345. https://projecteuclid.org/euclid.twjm/1498874532

Export citation


  • B.-Y. Chen, Minimal surfaces with constant Gauss curvature, Proc. Amer. Math. Soc. 34 (1972), 504–508.
  • ––––, Classification of marginally trapped Lorentzian flat surfaces in $\mb{E}^4_2$ and its application to biharmonic surfaces, J. Math. Anal. Appl. 340 (2008), no. 2, 861–875.
  • ––––, Dependence of the Gauss-Codazzi equations and the Ricci equation of Lorentz surfaces, Publ. Math. Debrecen 74 (2009), no. 3-4, 341–349.
  • ––––, A minimal immersion of the hyperbolic plane into the neutral pseudo-hyperbolic $4$-space and its characterization, Arch. Math. 94 (2010), no. 3, 291–299.
  • ––––, Classification of minimal Lorentz surfaces in indefinite space forms with arbitrary codimension and arbitrary index, Publ. Math. Debrecen 78 (2011), no. 2, 485–503.
  • B.-Y. Chen and D. Yang, Addendum to “Classification of marginally trapped Lorentzian flat surfaces in $\mb{E}^4_2$ and its application to biharmonic surfaces", J. Math. Anal. Appl. 361 (2010), no. 1, 280–282.
  • Q.-M. Cheng, Complete maximal spacelike surfaces in an anti-de Sitter space $\bs{H}^{4}_{2}(c)$, Glasgow Math. J. 42 (2000), 139–156.
  • F. Dillen, Minimal immersions of surfaces into spheres, Arch. Math. (Basel) 49 (1987), 94–96.
  • V. P. Gorokh, Two-dimensional minimal surfaces in a pseudo-Euclidean space, J. Soviet Math. 54 (1991), no. 1, 691–699.
  • ––––, Minimal surfaces of constant Gaussian curvature in a pseudo-Riemannian sphere, J. Soviet Math. 59 (1992), no. 2, 709–714.
  • Z. H. Hou and D. Yang, Classification of Lorentzian surfaces with parallel mean curvature vector in $E^4_2$, Acta Math. Hungar. 128 (2010), no. 1, 59–81.
  • F. H. Ji and Z. H. Hou, On Lorentzian surfaces with $H^2 = K$ in Minkowski $3$-space, J. Math. Anal. Appl. 334 (2007), 54–58.
  • K. Kenmotsu, Minimal surfaces with constant curvature in $4$-dimensional space forms, Proc. Amer. Math. Soc. 89 (1983), no. 1, 133–138.
  • Ü. Lumiste, On the theory of two-dimensional minimal surfaces II: Surfaces of constant curvature, Tartu Riikl. Ül. Toimetised 102 (1961), 16–28.
  • B. O'Neill, Semi-Riemannian Geometry with Applications to Relativity, World Scientific, New York, 1983.
  • M. Pinl, Minimalflachen fester Gausschen Krummung, Math. Ann. 136 (1958), no. 1, 34–40.
  • M. Sakaki, Spacelike maximal surfaces in $4$-dimensional space forms of index $2$, Tokyo J. Math 25 (2002), no. 2, 295–306.